MAUDE Adverse Event Report: ARTHREX, INC. T10 HEXALOBE SHAFT, SOLID, STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. T10 HEXALOBE SHAFT, SOLID, STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR
Model Number T10 HEXALOBE SHAFT, SOLID, STRAIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 07/19/2023, it was reported by a sales representative via sems that an ar-8950sd-10 t10 hexalobe shaft had an issue.During an unknown procedure, when trying to remove a 3.5 headless compression ft screw, part of the tip broke off in the screw.They were able to use a dental pick and get the piece out and used another driver handle.Part of the screw ended up breaking as well but left half of the screw in.This occurred during use with no patient harm.Additional information has been requested.On 8/1/2023, the sales representative stated the following additional information over the phone: this occurred during a revision surgery.The initial midfoot fusion surgery with unknown arthrex parts took place within the last year and was successful, but the patient afterward still experienced pain.During the revision surgery, the surgeon removed a compression dynanite plate and tried to remove two ar-8730-32h mini compression ft screws.When trying to remove the first screw, the tip of the hexalobe shaft broke off in the screw, but they were able to remove that fragment from the screw by using a dental pick.When a driver handle was used to remove that first screw afterward, about 1 inch of the screw broke off and was removed, and the other 2-inch part of that screw remained inside the patient and could not be extracted.The bone quality of the patient was very good.The second screw was then left untouched inside the patient.The revision surgery was still deemed successful, with the plate being removed, and a third new ar-8730-32h mini compression ft screw was affixed into the bunion.No case delay was reported, the revision surgery was deemed successful by the doctor, and the patient is fine to date.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6 complaint is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned ar-8950sd-10 had both twisted and broken.No fragments were returned for inspection.Functional test was not performed due to the damage to the device.The most likely cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
T10 HEXALOBE SHAFT, SOLID, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17571409
Report Number1220246-2023-07540
Device Sequence Number8400225
Product Code LXH
UDI-Device Identifier00888867220010
UDI-Public00888867220010
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT10 HEXALOBE SHAFT, SOLID, STRAIGHT
Device Catalogue NumberAR-8950SD-10
Device Lot Number1392302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown